CaltechAUTHORS
  A Caltech Library Service

Continuum Percolation with Unreliable and Spread-Out Connections

Franceschetti, Massimo and Booth, Lorna and Cook, Matthew and Meester, Ronald and Bruck, Jehoshua (2005) Continuum Percolation with Unreliable and Spread-Out Connections. Journal of Statistical Physics, 118 (3-4). pp. 721-734. ISSN 0022-4715. https://resolver.caltech.edu/CaltechAUTHORS:20191009-093219813

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20191009-093219813

Abstract

We derive percolation results in the continuum plane that lead to what appears to be a general tendency of many stochastic network models. Namely, when the selection mechanism according to which nodes are connected to each other, is sufficiently spread out, then a lower density of nodes, or on average fewer connections per node, are sufficient to obtain an unbounded connected component. We look at two different transformations that spread-out connections and decrease the critical percolation density while preserving the average node degree. Our results indicate that real networks can exploit the presence of spread-out and unreliable connections to achieve connectivity more easily, provided they can maintain the average number of functioningconnections per node.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/s10955-004-8826-0DOIArticle
https://rdcu.be/bTOkGPublisherFree ReadCube access
ORCID:
AuthorORCID
Bruck, Jehoshua0000-0001-8474-0812
Additional Information:© 2005 Springer Science+Business Media, Inc. Received February 23, 2004; accepted July 9, 2004. This work was partially supported by the Lee Center for Advanced Networking at Caltech, and by DARPA grant number F33615-01-C-1895 at Berkeley.
Funders:
Funding AgencyGrant Number
Caltech Lee Center for Advanced NetworkingUNSPECIFIED
Defense Advanced Research Projects Agency (DARPA)F33615-01-C-1895
Subject Keywords:Continuum percolation; random connection model; Poisson processes; stochastic networks; unreliable connections
Issue or Number:3-4
Record Number:CaltechAUTHORS:20191009-093219813
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20191009-093219813
Official Citation:Franceschetti, M., Booth, L., Cook, M. et al. J Stat Phys (2005) 118: 721. https://doi.org/10.1007/s10955-004-8826-0
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:99181
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Oct 2019 17:09
Last Modified:09 Oct 2019 17:09

Repository Staff Only: item control page